Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2004, 8:14 PM MDT for Lincoln County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 8:14 PM MDT (02:14 UTC)
- Expired
- Jun 27, 2004, 9:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 3294 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS55 KABQ 280214
SVRABQ
NMC027-280315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 915 PM MDT
* AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL LINCOLN COUNTY...OR
ABOUT 19 MILES EAST OF CORONA...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL NORTHERN LINCOLN COUNTY
OVER RURAL NORTHEASTERN LINCOLN COUNTY
OVER RURAL EASTERN LINCOLN COUNTY
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3406 10498 3391 10489 3381 10516 3422 10534
3435 10530 3435 10514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM MDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 27, 2:30 PM MDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT SUN JUN 27 2004 .DISCUSSION...THUNDERSTORMS ONCE AGAIN THE FOCUS OF THE FORECAST. ABUNDANT MID LEVEL MOISTURE REMAINS IN PLACE ACROSS NM THIS AFTERNOON...AND WILL PERSIST THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING WORK WEEK. STORMS HAVE FORMED OVER THE HIGHER TERRAIN TODAY BUT TO THIS POINT DO NOT LOOK AS STRONG AS ON SATURDAY. THIS IS SUPPORTED BY LAPS CAPE WHICH IS LESS IN THE EAST TODAY...BUT IS A BIT HIGHER IN THE WEST. LIKE YESTERDAY...SOUNDING SUPPORT DOWNBURST TYPE GUSTY WINDS. A MIX OF WET AND DRY STORMS ARE FORECAST WEST OF THE DIVIDE...SO MORE FIRES COULD IGNITE. IN THE EAST...BEST FOCUS WILL BE NEAR THE COLD FRONT WHICH IS ENTERING NE NM ATTM. EXPECT HEAVY RAIN WITH ISOLD GUSTY WINDS TO SHIFT SWD DOWN CENTRAL HIGHLANDS AND ERN PLAINS THIS EVENING. FRONT WILL BACK INTO THE CENTRAL MOUNTAIN CHAIN AND WITH ADDITION OF CONVECTION...EXPECT A DECENT SURGE INTO THE RIO GRANDE VALLEY AFTER SUNDOWN. WINDS AND MOISTURE WILL SURGE TO THE DIVIDE OVERNIGHT. THIS SHOULD SHUT OFF RAIN CHANCES FOR THE VALLEY LATE TONIGHT INTO MONDAY MORNING...BUT REFOCUS THEM WESTWARD. MORE MOISTURE IN THE LOW LEVELS OUT WEST SHOULD DECREASE DRY THUNDER/DOWNBURST POTENTIALS MON AFTERNOON...BUT INCREASE RAIN CHANCES THERE. IN THE EAST...THE ATMOSPHERE MAY BE MORE STABLE BUT EXPECT STORMS TO FORM ALONG THE CENTRAL MOUNTAIN CHAIN AND TRY TO MOVE EAST MON EVE. MODELS STILL ADVERTISING A PUSH OF SUBTROPICAL MOISTURE NWD INTO NM TUESDAY...THEN SHIFT THIS EASTWARD THROUGH THE REST OF THE WEEK. SO A LOW POPS EAST/NO POPS WEST FORECAST HAS BEEN MAINTAINED FOR THE END OF THE WEEK...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 057/087 056/087 056 19122 GALLUP.................... 049/083 048/084 050 19133 GRANTS.................... 053/081 049/082 051 19343 GLENWOOD.................. 055/088 060/086 059 19233 CHAMA..................... 044/073 046/077 046 19355 LOS ALAMOS................ 052/074 050/078 050 19444 RED RIVER................. 038/067 040/069 043 19455 TAOS...................... 048/074 047/079 047 19444 SANTA FE.................. 051/074 050/078 050 19544 SANTA FE AIRPORT.......... 054/078 053/081 051 19544 ESPANOLA.................. 054/080 054/085 053 19543 ALBUQUERQUE HEIGHTS....... 062/083 062/086 062 19443 ALBUQUERQUE VALLEY........ 060/084 063/086 062 19443 ALBUQUERQUE FOOTHILLS..... 059/080 059/084 060 19544 ALBUQUERQUE WEST MESA..... 059/082 061/085 061 19443 SOCORRO................... 059/084 058/085 059 19443 SANDIA PARK/CEDAR CREST... 048/076 051/078 053 19544 MORIARTY/ESTANCIA......... 050/078 053/081 054 19544 CARRIZOZO................. 057/079 057/081 057 19443 RUIDOSO................... 051/072 053/075 055 19444 RATON..................... 049/073 050/078 051 19644 LAS VEGAS................. 048/071 049/077 051 19644 ROY....................... 054/074 054/080 054 19644 CLAYTON................... 056/074 056/082 057 19544 SANTA ROSA................ 059/080 057/086 058 19644 TUCUMCARI................. 060/080 060/087 061 19634 FORT SUMNER............... 061/081 059/087 061 19634 CLOVIS.................... 060/081 059/085 061 19634 PORTALES.................. 060/081 060/086 061 19634 ROSWELL................... 062/084 062/086 063 19634 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUN 27 2004 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. EASTERLY WINDS WILL PUSH THROUGH THE GAPS AND PASSES OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING...CREATING WINDY CONDITIONS BELOW CANYONS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE THREAT FOR THUNDERSTORMS WILL PERSIST OVER MUCH OF NEW MEXICO MONDAY AND TUESDAY. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. HAIL TO ONE HALF INCH...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 200 PM AND 1000 PM FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS BORDER. 46/DPORTER
In the hours before
Local storm report, Jun 27, 6:43 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SANTA ROSA 34.94N 104.68W
06/27/2004 0.75 INCH GUADALUPE NM LAW ENFORCEMENT
0615 PM TSTM WND DMG SAN JON 35.11N 103.33W
06/27/2004 QUAY NM LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 36 min |
| Jun 27, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 46 min |
| Jun 27, 8:31 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 59 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.